Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 134, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jul 24, 2012, 5:53 PM EDT for Chowan County, Pasquotank County, Perquimans County, North Carolina. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2012, 5:53 PM EDT (21:53 UTC)
- Expired
- Jul 24, 2012, 6:45 PM EDT
- In force
- 52 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Chowan County, NC, Pasquotank County, NC, Perquimans County, NC
The radar
The Norfolk radar (KAKQ), 111 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 6:00 PM EDT | TSTM WND DMG | 2 Ene Edenton, NC | REPORTS OF TREES AND POWERLINES DOWN IN EDENTON |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 24, 4:24 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 9.9 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1601 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
489
WUUS51 KAKQ 242153
SVRAKQ
NCC041-139-143-242245-
/O.NEW.KAKQ.SV.W.0134.120724T2153Z-120724T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
553 PM EDT TUE JUL 24 2012
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHOWAN COUNTY IN NORTHEAST NORTH CAROLINA...
SOUTHEASTERN PASQUOTANK COUNTY IN NORTHEAST NORTH CAROLINA...
PERQUIMANS COUNTY IN NORTHEAST NORTH CAROLINA...
* UNTIL 645 PM EDT
* AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
VALHALLA...OR NEAR EDENTON...AND MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CAPE COLONY AROUND 600 PM EDT.
HERTFORD AROUND 605 PM EDT.
SNUG HARBOR AROUND 610 PM EDT.
BURGESS AROUND 615 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE YEOPIM
STATION...SAINT JOHNS...LIGHT NIXON FORK...SOMERSET...DRUMMOND
POINT...HOLIDAY ISLAND...HARVEY POINT...JACOCKS...STEVENSON POINT AND
LISTERS CORNER.
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE IN
WAKEFIELD AT...1...800...7 3 7...8 6 2 4.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3601 7660 3604 7662 3603 7665 3605 7669
3614 7672 3625 7670 3626 7614 3615 7605
3612 7617 3617 7625 3611 7618 3609 7621
3609 7622 3619 7646 3609 7629 3607 7640
3601 7648
TIME...MOT...LOC 2153Z 277DEG 28KT 3611 7661
WIND...HAIL 60MPH 1.00IN
$$
SCALORA1 follow-up statement
501
WWUS51 KAKQ 242227
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
627 PM EDT TUE JUL 24 2012
NCC041-242237-
/O.CAN.KAKQ.SV.W.0134.000000T0000Z-120724T2245Z/
CHOWAN NC-
627 PM EDT TUE JUL 24 2012
...THE SEVERE THUNDERSTORM WARNING FOR CHOWAN COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE
AT...1...800...7 3 7...8 6 2 4 IN WAKEFIELD.
LAT...LON 3619 7646 3625 7645 3626 7614 3615 7605
3612 7617 3617 7625 3611 7618 3609 7621
3609 7622
TIME...MOT...LOC 2227Z 270DEG 29KT 3616 7626
$$
NCC139-143-242245-
/O.CON.KAKQ.SV.W.0134.000000T0000Z-120724T2245Z/
PASQUOTANK NC-PERQUIMANS NC-
627 PM EDT TUE JUL 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
PERQUIMANS AND SOUTHEASTERN PASQUOTANK COUNTIES UNTIL 645 PM EDT...
AT 623 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED...PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED NEAR NIXONTON...OR 8 MILES SOUTHWEST OF
WEEKSVILLE...MOVING EAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WEEKSVILLE AROUND 635 PM EDT.
OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE STEVENSON
POINT...BOB WHITE FORK...LISTERS CORNER...FROG ISLAND AND GLEN COVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE
AT...1...800...7 3 7...8 6 2 4 IN WAKEFIELD.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3619 7646 3625 7645 3626 7614 3615 7605
3612 7617 3617 7625 3611 7618 3609 7621
3609 7622
TIME...MOT...LOC 2227Z 270DEG 29KT 3616 7626
WIND...HAIL 60MPH 1.00IN
$$
SCALORAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 4:41 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jul 24, 4:41 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
441 PM EDT TUE JUL 24 2012
.SYNOPSIS...
A COLD FRONT WILL DROP SOUTH ACROSS THE REGION TONIGHT...STALLING
ACROSS THE CAROLINAS ON WEDNESDAY. HIGH PRESSURE WILL BRIEFLY
BUILD IN FROM THE NORTH THROUGH WEDNESDAY NIGHT...BEFORE THE FRONT
SURGES BACK NORTH AS A WARM FRONT EARLY THURSDAY. ANOTHER COLD
FRONT CROSSES THE MID ATLANTIC OVER THE UPCOMING WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
SVR TSTM WATCHES 510 AND 513 ARE IN EFFECT FOR THE ENTIRE FA. SCT
SHWRS/TSTMS EXPECTED THIS AFTN/EVNG IN ASSOCIATION WITH UPSTREAM
MID-LVL ENERGY AND A PRE-FRONTAL TROF. COVERAGE IS STILL A
QUESTION AS WESTERLY LO-LVL FLOW IS NOT PARTICULARLY
FAVORABLE...BUT WILL CONTINUE 50-60% POPS ATTM. CONDITIONS
CONTINUE TO BE CONDUCIVE TO STRONG TO SVR STORMS THROUGHOUT THE FA
AS MLCAPE IS 3000-4000 J/KG...0-6 KM BULK SHEAR IS 30-35 KT...AND
LIFTED INDICES ARE AROUND -10 PER LATEST RAP ANALYSIS. MID
ATLANTIC REGION REMAINS IN SLIGHT RISK AREA FOR TODAY...WITH AKQ
CWA REMAINING HIGHLIGHTED IN HIGHEST WIND PROBABILITY AREA. WILL
CONTINUE TO REFLECT SEVERE WX THREAT IN HWO.
PRECIP WILL ADVANCE SE THROUGH THE REGION THIS EVNG...CLEARING BY
AROUND MIDNGT. COLD FROPA OCCURS TNGT WITH MSTLY CLR SKIES AND
TEMPS DROPPING INTO THE UPR 60S/LWR 70S.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
DRY CONDITIONS EXPECTED FOR THE REMAINDER OF THE WORK WEEK WITH A
DRIER AIR MASS IN PLACE. SFC HI PRES BLDS IN FROM THE NORTH WED
WITH DEWPTS DROPPING INTO THE LOW 60S AND HIGH TEMPS ONLY IN THE
UPR 80S TO NEAR 90. WARM FRONT PUSHES NORTH THROUGH THE AREA WED
NGT...WITH S/SW FLOW AND HOT CONDITIONS RETURNING THU. TEMPS WILL
CLIMB INTO THE MID TO UPR 90S...APPROACHING 100 OVER AREAS
ALONG/WEST OF I-95. HIGHS AGAIN IN THE MID TO UPR 90S FRI AHEAD OF
THE NEXT FRONTAL SYSTEM.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
BROAD UPR LVL TROUGH TO RMN ANCHOR OVR THE NE CONUS W/ RIDGE OVR THE
NATIONS MIDSECTION FOR THE EXTENDED PD...RESULTING IN NWLY FLO INTO
THE MDATLC RGN. TIMING SYSTEMS IN SUCH A PATTERN RMNG DIFFICULT. A
FNTL BNDRY IS SLO TO REACH THE CSTL CAROLINAS FRI NGT INTO SAT...AND
IS NOW FCST TO CONT MOVG SSE THROUGH SUN. WK SFC HI PRES TO SLIDE BY
N OF THE RGN LT WKND INTO MON/TUE.
OVRALL...CLR-PCLDY THROUGH THE PD. WILL CONT W/ CHC POPS E AND SE
FRI NGT INTO SAT...THEN HAVE SLGT CHC/CHC POPS (MNLY INLAND) MON AND
TUE AS WINDS BCM E THEN S EARLY NEXT WEEK. HI TEMPS IN THE L/M90S
FRI...U80S TO L90S SAT...THEN IN THE 80S TO ARND 90F SUN/MON/TUE.
LO TEMPS IN THE L/M70S.
&&
.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
AS OF 18Z...SCT TSTMS ARE EXPECTED ACROSS THE FORECAST AREA THIS
AFTN AND EARLY EVENING. SEVERE TSTM WATCH 510 COVERS RIC AND SBY TIL
22Z AND ANOTHER WATCH MAY BE ISSUED LATER THIS AFTN FOR THE REST OF
THE TAF SITES.
WILL HOLD OFF ON INCLUDING TSTMS IN THE TAFS UNTIL CONFIDENCE IN
TIMING IS HIGH. CURRENTLY THERE ARE TSTMS IN THE MOUNTAINS UPSTREAM
FROM RIC AND WITH THE WATCH ENDING AT 22Z...INCLUDED TEMPO GROUP
FROM 20-22Z THERE. SOME TAF SITES COULD MISS THE TSTMS AS COVERAGE
IS EXPECTED TO BE SCATTERED.
THE COLD FRONT MOVES THROUGH BETWEEN 00 AND 06Z AND BRINGS A WIND
SHIFT TO NW/N EXCEPT BECOMING N/NE AT ORF. VFR CONDITIONS WILL
CONTINUE THROUGH THE MORNING HOURS WITH WIND AND LOWERING DEW POINTS
INHIBITING FOG FORMATION. MOSTLY CLEAR SKIES ARE EXPECTED DURING THE
DAY WEDNESDAY.
OUTLOOK...DRY/VFR CONDITIONS WILL CONTINUE THURSDAY. OTHER THAN A
SLGT CHC FOR TSTMS FRIDAY AFTN...DRY WEATHER SHOULD PREVAIL THROUGH
THE WEEKEND. THE CHANCES FOR EARLY MORNING FOG APPEAR MINIMAL AT
THIS TIME.
&&
.MARINE...
WILL CONT W/ A (MARGINAL) SCA...MNLY FM AFT MDNGT INTO WED
MRNG...FOR THE CHES BAY AND ATLC WTRS. CDFNT TO SETTLE S ACRS THE
WTRS THROUGH THE EVE INTO THE OVRNGT HRS. PD OF NNW WNDS POST FNTL
XPCD...THOUGH RMNS UNCERTAIN AS TO JUST HOW MUCH OF A SURGE IN SPD
THERE WILL BE. A COOLER/DRIER AMS TO ARRIVE FM THE N OVR THE WARMER
WTRS...AND IF A MONTH OR TWO LATER...WOULD LIKELY BE A HIGHER PROB.
FOR NOW...CAPPING WINDS MNLY FM 15 TO 20 KT. CORRESPONDING
WAVES/SEAS TO RISE TO LWR END OF SCA (WHICH IS 4 FT ON THE BAY/5 FT
ON THE OCN). AFT A PD OF LGT/VRB WNDS FM LT WED INTO WED
NGT...MODELS HAVE WNDS BMCG SSW AGN BY THU WHL INCRSG IN SPD BACK TO
ABT 10 TO 15 KT. ANOTHER FNT TO CROSS THE WTRS LT FRI INTO SAT MRNG.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR NCZ012>017-
030>032.
VA...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR VAZ087>097.
MARINE...SMALL CRAFT ADVISORY UNTIL 9 AM EDT WEDNESDAY FOR ANZ650-652-
654-656-658.
SMALL CRAFT ADVISORY UNTIL 11 AM EDT WEDNESDAY FOR ANZ630>632-
634.
&&
SYNOPSIS...MAS/MAM
NEAR TERM...MAS
SHORT TERM...MAS
LONG TERM...ALB
AVIATION...LSA
MARINE...ALBHazardous weather outlook, Jul 24, 3:08 PM EDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 308 PM EDT TUE JUL 24 2012 NCZ012>017-030>032-VAZ087>097-251915- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE- 308 PM EDT TUE JUL 24 2012 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. ADDITIONALLY...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING. THE MAIN THREATS ARE HEAVY RAINFALL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>025-VAZ048-049-060>078-082-083-085-251915- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE- MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO- KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-CHARLES CITY-NEW KENT-MIDDLESEX- 308 PM EDT TUE JUL 24 2012 ...SEVERE THUNDERSTORM WATCH 510 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ102-VAZ079>081-084-086-098>100-251915- OUTER BANKS CURRITUCK-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-GLOUCESTER- MATHEWS-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 308 PM EDT TUE JUL 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA AND THE MIDDLE PENINSULA OF VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ADDITIONALLY...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING. THE MAIN THREATS ARE HEAVY RAINFALL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ650-652-654-656-658-251915- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 308 PM EDT TUE JUL 24 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ633-636>638-251915- CURRITUCK SOUND-YORK RIVER- JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE- JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE- TUNNEL- 308 PM EDT TUE JUL 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND...THE EASTERN JAMES RIVER AND THE EASTERN YORK RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>632-634-251915- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- 308 PM EDT TUE JUL 24 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY AND THE LOWER CHESAPEAKE BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ635-251915- RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT- 308 PM EDT TUE JUL 24 2012 ...SEVERE THUNDERSTORM WATCH 510 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN RAPPAHANNOCK RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 24, 4:47 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
447 PM EDT TUE JUL 24 2012
NCZ012-013-030-242130-
BERTIE-HERTFORD-NORTHAMPTON-
447 PM EDT TUE JUL 24 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHAMPTON...BERTIE AND
HERTFORD COUNTIES THROUGH 530 PM EDT...
AT 446 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
SOUTHWEST OF ROXOBEL...OR ABOUT 9 MILES SOUTH OF RICH SQUARE...MOVING
EAST AT 35 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE KELFORD...LEWISTON
WOODVILLE...BURDEN...AND...CONNARITSA...REPUBLICAN...BUENA VISTA...
ASKEWVILLE...AND...WINDSOR.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3590 7693 3585 7704 3594 7705 3593 7719
3601 7721 3606 7733 3609 7731 3611 7724
3616 7727 3620 7739 3643 7733 3639 7687
3636 7678 3629 7670 3614 7675 3599 7667
3596 7672 3586 7675 3588 7682 3581 7688
SCALORALocal storm report, Jul 24, 4:58 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
458 PM EDT TUE JUL 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM TSTM WND DMG 1 S CARVER GARDENS 37.24N 76.66W
07/24/2012 JAMES CITY VA TRAINED SPOTTER
TREES AND SEVERAL MEDIUM-SIZED LIMBS DOWN ON PACKETS CT
&&
EVENT NUMBER AKQ1200572
MASLocal storm report, Jul 24, 5:26 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
526 PM EDT TUE JUL 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM TSTM WND GST LANGLEY AFB 37.08N 76.35W
07/24/2012 M69 MPH CITY OF HAMPTON VA ASOS
&&
EVENT NUMBER AKQ1200573
DAPSpecial weather statement, Jul 24, 5:31 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
531 PM EDT TUE JUL 24 2012
VAZ095>098-242220-
CHESAPEAKE-NORFOLK/PORTSMOUTH-SUFFOLK-VIRGINIA BEACH-
531 PM EDT TUE JUL 24 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS CITY OF VIRGINIA BEACH...
CITY OF PORTSMOUTH...CITY OF CHESAPEAKE...CITY OF SUFFOLK AND CITY OF
NORFOLK COUNTIES THROUGH 615 PM EDT...
AT 530 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WILROY...OR ABOUT OVER DOWNTOWN SUFFOLK...MOVING EAST AT 30 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...BOWERS HILL...
CRADOCK...HERBERTS CORNER...CHESAPEAKE AIRPORT...GREAT BRIDGE...
HICKORY.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3656 7670 3688 7655 3693 7616 3692 7608
3694 7600 3692 7597 3690 7598 3677 7595
3670 7591 3671 7591 3669 7591 3667 7589
3656 7586
SCALORASpecial weather statement, Jul 24, 5:31 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
531 PM EDT TUE JUL 24 2012
VAZ078-084>086-100-242230-
GLOUCESTER-LANCASTER-MATHEWS-MIDDLESEX-NORTHAMPTON-
531 PM EDT TUE JUL 24 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHAMPTON...MIDDLESEX...
LANCASTER...MATHEWS AND GLOUCESTER COUNTIES THROUGH 630 PM EDT...
AT 532 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
STAMPERS...OR ABOUT 6 MILES SOUTHWEST OF DELTAVILLE...MOVING EAST AT
20 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...BLAKES...AND...
NORTH...DELTAVILLE...AND...STINGRAY POINT...GWYNN...AND...REDART...
MOON...AND...DIGGS...LABAN.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3743 7659 3762 7652 3763 7650 3765 7651
3765 7649 3763 7650 3762 7643 3758 7639
3758 7634 3764 7643 3763 7627 3762 7627
3760 7635 3756 7629 3755 7630 3745 7624
3738 7624
GINGRICHSpecial weather statement, Jul 24, 5:35 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
535 PM EDT TUE JUL 24 2012
VAZ084-089>091-094-242230-
GLOUCESTER-JAMES CITY-NEWPORT NEWS/HAMPTON-SURRY-YORK-
535 PM EDT TUE JUL 24 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS CITY OF POQUOSON...CITY OF
NEWPORT NEWS...SURRY...CITY OF HAMPTON...YORK...JAMES CITY...
GLOUCESTER AND CITY OF WILLIAMSBURG COUNTIES THROUGH 630 PM EDT...
AT 535 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WILLIAMSBURG...MOVING EAST AT 30 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...YORK TERRACE...WATER
COUNTRY U.S.A....U.S. NAVAL WEAPONS...LACKEY...YORKTOWN...
HORNSBYVILLE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3714 7661 3721 7665 3717 7667 3718 7668
3719 7669 3720 7669 3722 7667 3718 7674
3721 7687 3739 7682 3737 7665 3730 7657
3735 7662 3736 7662 3734 7640 3726 7638
3723 7649 3723 7638 3709 7628
GINGRICHThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 10:39 PM EDT | Special Weather Statement | AKQ | Camden, Currituck, Pasquotank | 81 min |
| Jul 24, 3:55 AM EDT | Heat Advisory | AKQ | Bertie, Camden, Chowan, Currituck, Gates, Hertford and 3 more | 14 hr |
| Jul 24, 3:47 PM EDT | Special Weather Statement | AKQ | Northampton | 58 min |
| Jul 24, 4:47 PM EDT | Special Weather Statement | AKQ | Bertie, Hertford | 43 min |
| Jul 24, 5:20 PM EDT | Severe Thunderstorm Warning | AKQ | Bertie, Chowan | 40 min |
| Jul 24, 6:30 PM EDT | Special Weather Statement | AKQ | Currituck | 25 min |
| Jul 24, 6:57 PM EDT | Special Weather Statement | AKQ | Currituck | 33 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.